Ask a doctor

Radiesse to Nasolabial Lines and Cheeks Continues to Swell, When Will this go Down?

My mom had RADIESSE injected last night in her nasolabial lines and a bit up her cheekbones. She is so depressed right now it's not even funny. When she came home last night she was unrecognizable, her face was swollen and puffy (I'm not sure how much of that is the ACTUAL product, or if she was over filled with it). I'm very worried too because today, she woke up even more swollen (she's been massaging her face too). I need to know what's there to do and if this will eventually go down!

Doctor Answers (5)

Fillers and swelling

+2

All fillers will have some swelling to them, that's the nature of the beast. Remember that you (or she in this case) is having something injected into her face, which is thinner skin. Swelling just takes time to settle down and Radiesse is a thicker product that's injected deeper so more swelling and bruising is common with that filler. With that being said, she should not be "unrecognizable" and the swelling and bruising should start getting better day by day. I actually do NOT recommend that patients massage areas that were injected - they can move fillers around to undesirable places and there is no guarantee how hard or soft each patient will push. If your physician recommended massaging, then go for it, but I don't have my patients do this. Your mom can take Arnica (over the counter) to help with swelling and ice the areas. Other than that, if you think something else is going on, or she's having some kind of reaction or something, then have her call the physician who injected her. But other than time, and those few things, there's not a lot that can be done with Radiesse. Just have her be patient.


Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Redness, swelling and bruising after fillers

+1

It's normal to experience swelling, bruising and redness after a filler injections. In this case I do not recommend massaging the skin, because that can break down the product. So she won't get as much benefit from the injection. Icing the areas is a much better idea.

Gary Goldenberg, MD
New York Dermatologist

Radiesse swelling

+1

Patients will swell up after Radiesse.  This is completely to be expected.  Ice packs are useful in reducing the swelling.   Swelling to the point of being unrecognizable shortly after injections is something that is either not credible or suggests that the injector was unskilled.  If she was not injected by a board certified plastic surgeon or dermatologist, then if you have concerns, I suggest that she see someone who is properly credentialed and skilled in the use of the fillers.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 12 reviews

You might also like...

Radiesse to Nasolabial Lines and Cheeks Continues to Swell, When Will this go Down?

+1

  Radiesse tends to have more swelling and lumpiness than say Perlane, IMHO.  Radiesse can have these issues for up to 1 week and for that reason, I prefer using Perlane for NLF's and cheek augmentation.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Swelling from Radiesse injections

+1

I warn ALL of my patients that they will have significant swelling from Radiesse injections for at least the first 24 hours and to never judge or worry about the results until the swelling has gone down. Icing the area for several hours after treatment will usually help to reduce the swelling and discomfort. I also instruct all my patients NOT to massage the area. Heavy exercise should be avoided for that day. Sun protection is important for at least several weeks following your treatment. Bromelain tablets can be taken after your treatment for their anti-bruising and anti-swelling effects. I do not recommend using Arnica, either topically or orally, as it has never been shown to be more effective than a placebo. The video link below shows me injecting my wife with Radiesse into the lower cheeks, marionette lines, and jaw line!

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.